I'm new and a Melissa as well! I'm looking into alternative medicine as we speak, so I'm glad to hear that you've been successful - my Aunt keeps her Graves disease in order with acupuncture, Chinese herbs, and Yoga (after the Rx's made her hair fall out). I'm newly diagnosed, with kidney problems. I'm on Prednisone, but my Rhuematologist said Plaquenil not strong enough, so I'm doing Cellcept. Did you have blood pressure problems with your kidney issues?
I've actually been dealing quite well with the side effects of the prednisone - I think! I get a little moody -ok my husband might say A LOT moody. Mostly, I notice my emotions are very raw - I get teary at Oprah or whatever. I think it depends on the quantity you are taking, too. I'm taking 30 mg a day. My Rheumatologist says people tend to get really revved up on Prednisone and feel like they have a lot of energy, or they are very emotional. I had two days of the revved up ( I could have used a few more days of that). He said I have any excuse I want for moodiness/PMS. He says lots of his patients say they feel like they have PMS when on Prednisone.
I hope you are successful at dealing with the meds. I'm interested in hearing what kind of alternative therapies were useful for you.